Alert archive / Wisconsin / Dense Fog Advisories in 2012
Dense Fog Advisory 13, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Dec 15, 2012, 8:30 PM CST for 6 counties in Wisconsin. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 8:30 PM CST (02:30 UTC)
- Expired
- Dec 16, 2012, 2:43 AM CST
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 137 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS73 KMPX 160231 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 830 PM CST SAT DEC 15 2012 ...DENSE FOG LIKELY TO PERSIST INTO THE OVERNIGHT... .LIGHT WINDS AND VERY MOIST CONDITIONS HAVE LED TO DENSE FOG ACROSS MOST OF WEST CENTRAL WISCONSIN. THE DENSE FOG IS LIKELY TO PERSIST INTO THE EARLY OVERNIGHT BEFORE RAIN AND SNOW PUSHES IN FROM THE WEST WHICH SHOULD HELP IMPROVE VISIBILITIES. WIZ015-016-025>028-161030- /O.NEW.KMPX.FG.Y.0013.121216T0230Z-121216T1200Z/ BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 830 PM CST SAT DEC 15 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * VISIBILITY...1/4 MILE OR LESS. * IMPACTS...DRIVING WILL BE DIFFICULT WITH LIMITED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ BORGHOFF
1 follow-up statement
053 WWUS73 KMPX 160843 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 AM CST SUN DEC 16 2012 ...DENSE FOG NO LONGER WIDESPREAD... .THE ARRIVAL OF LIGHT PRECIPITATION AND WEST WINDS HAS HELPED DISPERSE DENSE FOG ACROSS THE AREA. PATCHY FOG REMAINS... BUT WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS ARE NOT EXPECTED. WIZ015-016-025>028-160945- /O.CAN.KMPX.FG.Y.0013.000000T0000Z-121216T1200Z/ BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 243 AM CST SUN DEC 16 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE DENSE FOG ADVISORY. THE ARRIVAL OF LIGHT PRECIPITATION AND WEST WINDS HAS HELPED DISPERSE DENSE FOG ACROSS THE AREA. PATCHY FOG REMAINS... BUT WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Dec 15, 5:58 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 15, 5:58 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
558 PM CST SAT DEC 15 2012
.UPDATED FOR 00Z TAFS...
&&
.DISCUSSION...
/ISSUED AT 330 PM CST SAT DEC 15 2012/
NICE STORM TRACK FOR WHAT MIGHT HAVE BEEN A DECENT SNOWFALL
EVENT...BUT UNUSUALLY WARM SYSTEM MID DECEMBER SYSTEM HAS AT LEAST
LEFT US WITH SOME NEEDED RAIN WITH WIDESPREAD QPF IN THE .25 TO TO
.40 RANGE. PCPN HAS CHGD TO MAINLY SNOW IN THE DEFORMATION ZONE
ACROSS W MN ON LEADING EDGE OF ENHANCED IR IMAGERY WHERE WE HAVE
SEEN A FEW SNOW AMOUNTS OF 2 INCHES OR SO. ATTM THE LEADING EDGE
WHERE PCPN IS MAINLY SNOW LIES FROM ARND BRD TO OVL. CLOUD
TOPS...HOWEVER HAVE BEEN WARMING AS DEFORMATION ZONE SLIDES EAST.
WILL LET THAT PORTION OF THE WINTER WX ADVY WHICH WAS TO EXPIRE AT
6 PM EXPIRE AS SCHEDULED...WILL ALSO CANCEL ADVY FOR STEVENS
COUNTY IN WC MN AS DEFORMATION ZONE WILL BE EAST OF THAT AREA
SOON. ALSO EXPECT ANY SNOW TO BE AN INCH OR LESS ON EAST SIDE OF
ADVY IN POLK AND CHISAGO COUNTIES...THUS WILL CANCEL THAT PART OF
ADVY AT 6PM. LEFT A SWATH OF COUNTIES IN CNTL MN IN ADVY UNTIL THE
SCHD 06Z EXPIRATION TIME...BUT SNOW AMOUNTS WILL BE
MARGINAL...PERHAPS 1 TO 3 INCHES.
FOG AND LOW STRATUS IN BAGGY SFC PRESSURE GRADIENT IN S MN WILL
CONTINUE INTO THE EVENING...BUT WILL BEGIN TO SEE AN IMPRVG TREND
IN W AREAS BY 00Z AND ACRS AREA BY 04Z AS SURFACE WINDS BECOME NW
AND INCREASE AS LOW LIFTS INTO WI.
A BIT COOLER FOR SUNDAY WITH NW WINDS IN WAKE OF LOW PRESSURE
LIFTING OUT OF WI AND TWRD THE GREAT LAKES. ANY BINOVC IN WC MN
SUNDAY NIGHT WILL ALLOW TEMPS THERE TO TAKE A DIVE AS HIGH
PRESSURE MOVES IN AND THE NEW SNOW ASSISTS RADIATION COOLING.
MODELS HAVE A BIT BETTER CONTINUITY ON WEAK WAVE MOVING THRU ON
TUESDAY. BEST CHANCE OF ANY SMALL ACCUMS SHUD BE IN CNTL MN...WITH
BETTER CHANCES FARTHER NORTH.
STORM TRACK FOR LATE WED/THURS STILL APPEARS TO BE TOO FAR SOUTH
FOR SIGNIFICANT IMPACTS IN OUR AREA WITH GFS/ECMWF BRINGING RAPIDLY
DEEPENING SURFACE LOW OUT OF MO INTO N ILLINOIS IN THE SOUTHERN STREAM.
LEFT SOME LIKELY POPS IN THE FAR SE...BUT MAY NEED TO BE TRENDED
DOWNWARD.
&&
.AVIATION.../00Z TAF ISSUANCE/
BAND OF LIGHT DRIZZLE AND SNOW WILL CONTINUE OVER THE NEXT FEW
HOURS WITH NORTHWEST WINDS INCREASING AS THE SURFACE LOW GRADUALLY
SLIDES EASTWARD. THE LOW LEVEL MOISTURE WILL BE SLOW TO EXIT THE
REGION...SO NOT ANTICIPATING THE IFR/LIFR CLOUDS TO DISSIPATE ANY
TIME SOON. SHOULD SEE SOME IMPROVEMENT IN THE CEILINGS BY MID-DAY
SUNDAY...ESPECIALLY ACROSS THE WEST.
KMSP...
LIFR VISBYS ARE SURROUNDING THE METRO AREA...BUT AM OPTIMISTIC
THAT THEY WILL REMAIN AROUND 1-2 MI AT KMSP. THE LIFR CEILINGS
WILL LAST THROUGH THE OVERNIGHT HOURS...WITH SOME IMPROVEMENT BY
EARLY MORNING...AND MVFR EXPECTED BY SUNDAY AFTERNOON. WINDS WILL
GRADUALLY BECOME NORTH-NORTHWESTERLY AS WELL.
/OUTLOOK FOR KMSP/
MON...VFR WITH MVFR CIGS POSSIBLE. WINDS NW AT 05KTS.
TUE...MVFR WITH -SN POSSIBLE. WINDS SE BECOMING NW AT 05KTS.
WED...VFR. WINDS W AT 10KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON-
DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-POPE-SHERBURNE-
STEARNS-TODD.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR CHIPPEWA-
CHISAGO-KANDIYOHI-LAC QUI PARLE-STEVENS-SWIFT-YELLOW
MEDICINE.
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR POLK.
&&
BAP/JRBHazardous weather outlook, Dec 15, 3:42 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 342 PM CST SAT DEC 15 2012 MNZ041>045-047>052-054>057-064-161100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE- 342 PM CST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ONE TO THREE INCHES OF SNOW MAY FALL THE REMAINDER OF THIS AFTERNOON AND EVENING AS ANY REMAINING MIXED PRECIPITATION CHANGES TO ALL SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOW IS LOOKING POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY OF NEXT WEEK...ESPECIALLY IN SOUTHERN MINNESOTA AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. MNZ053-058>062-065>069-073>075-161100- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- 342 PM CST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT RAIN WILL CHANGE TO LIGHT SNOW THIS EVENING. ANY ACCUMULATION SHOULD BE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOW IS LOOKING POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY OF NEXT WEEK...ESPECIALLY IN SOUTHERN MINNESOTA AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. MNZ063-070-076>078-082>085-091>093-WIZ014>016-023>028-161100- WASHINGTON-DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 342 PM CST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT RAIN WILL CHANGE TO LIGHT SNOW TONIGHT. LITTLE ACCUMULATION IS EXPECTED. AREAS OF DENSE FOG CAN BE EXPECTED THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE ACCUMULATING SNOW IS LOOKING POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY OF NEXT WEEK...ESPECIALLY IN SOUTHERN MINNESOTA AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Dec 15, 5:48 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 PM CST SAT DEC 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM SNOW MOTLEY 46.34N 94.64W
12/15/2012 M3.0 INCH MORRISON MN TRAINED SPOTTER
&&
SPDLocal storm report, Dec 15, 7:42 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
742 PM CST SAT DEC 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM SNOW MOTLEY 46.34N 94.64W
12/15/2012 M3.5 INCH MORRISON MN TRAINED SPOTTER
STILL SNOWING...
&&
JRBLocal storm report, Dec 15, 8:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 PM CST SAT DEC 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM SNOW 3 W DONNELLY 45.70N 96.07W
12/15/2012 M1.8 INCH STEVENS MN TRAINED SPOTTER
STORM TOTAL
&&
JRBNearby
Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.